Alert archive / Puerto Rico / Small Craft Advisories in 2018

Small Craft Advisory 47, NWS JSJ

November 16, 2018

NWS JSJ issued this small craft advisory at Nov 16, 2018, 5:57 PM CST. It took effect at Nov 17, 2018, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 16, 2018, 5:57 PM CST (23:57 UTC)
In effect from
Nov 17, 2018, 6:00 PM CST
Expired
Nov 17, 2018, 2:22 AM CST
In force
Issued by
NWS JSJ

The text

As transmitted.

690 
WHCA72 TJSJ 162357
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
757 PM AST Fri Nov 16 2018

...Hazardous seas expected to continue through the weekend...

.Surface high pressure across the central Atlantic will continue
to produce fresh winds over the regional waters. This will result
in choppy seas during the next few days. Choppy seas will continue
across the offshore Atlantic waters through early next week.

AMZ741-170800-
/O.CAN.TJSJ.SC.Y.0046.000000T0000Z-181118T0000Z/
/O.NEW.TJSJ.SC.Y.0047.181118T0000Z-181118T1800Z/
Mona Passage Southward to 17N-
757 PM AST Fri Nov 16 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM SATURDAY TO 2 PM AST SUNDAY...

* WINDS...East winds 15 to 20 knots with occasionally higher  
gusts.

* SEAS...5 to 7 feet with occasional seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ715-725-170800-
/O.EXT.TJSJ.SC.Y.0046.000000T0000Z-181117T1800Z/
Coastal Waters of Northern USVI and Culebra out 10 NM-
Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico
out 10 NM-
757 PM AST Fri Nov 16 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM AST SATURDAY...

* WINDS...East winds 15 to 20 knots with occasionally higher 
  gusts. 

* SEAS...6 to 8 feet with occasional seas up to 10 feet overnight.
  Seas 5 to 7 feet with occasional seas up to 9 feet through
  Saturday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ732-170800-
/O.EXT.TJSJ.SC.Y.0046.000000T0000Z-181118T1800Z/
Caribbean Waters of Puerto Rico from 10 NM to 17N-
757 PM AST Fri Nov 16 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM AST SUNDAY...

* WINDS...East winds 15 to 20 knots with occasionally higher 
  gusts. 

* SEAS...5 to 7 feet with occasional seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ710-170800-
/O.EXT.TJSJ.SC.Y.0046.000000T0000Z-181120T1200Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
757 PM AST Fri Nov 16 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM AST TUESDAY...

* WINDS...East winds 15 to 20 knots with occasionally higher 
  gusts. 

* SEAS...6 to 8 feet with occasional seas up to 10 feet. Seas 5 to
  7 feet with occasional seas up to 9 feet after Saturday
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ722-170800-
/O.CON.TJSJ.SC.Y.0046.000000T0000Z-181118T1200Z/
Anegada Passage Southward to 17N-
757 PM AST Fri Nov 16 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM AST SUNDAY...

* WINDS...East winds 15 to 20 knots with occasionally higher 
  gusts. 

* SEAS...6 to 8 feet with occasional seas up to 10 feet overnight.
  Seas 5 to 7 feet with occasional seas up to 9 feet through 
  Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ712-170800-
/O.CON.TJSJ.SC.Y.0046.000000T0000Z-181118T0000Z/
Coastal Waters of Northern Puerto Rico out 10 NM-
757 PM AST Fri Nov 16 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST SATURDAY...

* WINDS...East winds 15 to 20 knots with occasionally higher 
  gusts. 

* SEAS...5 to 7 feet with occasional seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
2 follow-up statements
310 
WHCA72 TJSJ 170115
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
915 PM AST Fri Nov 16 2018

...Hazardous seas expected to continue through the weekend...

.Surface high pressure across the central Atlantic will continue
to produce fresh winds over the regional waters. This will result
in choppy seas during the next few days. Choppy seas will
continue across the offshore Atlantic waters through early next
week.

AMZ722-170915-
/O.CON.TJSJ.SC.Y.0046.000000T0000Z-181118T1200Z/
Anegada Passage Southward to 17N-
915 PM AST Fri Nov 16 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM AST SUNDAY...

* WINDS...East winds 15 to 20 knots with occasionally higher 
  gusts. 

* SEAS...6 to 8 feet with occasional seas up to 10 feet 
  overnight. Seas 5 to 7 feet with occasional seas up to 9 feet 
  through Sunday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ715-725-170915-
/O.CON.TJSJ.SC.Y.0046.000000T0000Z-181117T1800Z/
Coastal Waters of Northern USVI and Culebra out 10 NM-
Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico
out 10 NM-
915 PM AST Fri Nov 16 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST
SATURDAY...

* WINDS...East winds 15 to 20 knots with occasionally higher 
  gusts. 

* SEAS...6 to 8 feet with occasional seas up to 10 feet 
  overnight. Seas 5 to 7 feet with occasional seas up to 9 feet 
  through Saturday afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ732-170915-
/O.CON.TJSJ.SC.Y.0046.000000T0000Z-181118T1800Z/
Caribbean Waters of Puerto Rico from 10 NM to 17N-
915 PM AST Fri Nov 16 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST SUNDAY...

* WINDS...East winds 15 to 20 knots with occasionally higher 
  gusts. 

* SEAS...5 to 7 feet with occasional seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ712-170915-
/O.CON.TJSJ.SC.Y.0046.000000T0000Z-181118T0000Z/
Coastal Waters of Northern Puerto Rico out 10 NM-
915 PM AST Fri Nov 16 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST
SATURDAY...

* WINDS...East winds 15 to 20 knots with occasionally higher 
  gusts. 

* SEAS...5 to 7 feet with occasional seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ710-170915-
/O.CON.TJSJ.SC.Y.0046.000000T0000Z-181120T1200Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
915 PM AST Fri Nov 16 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM AST
TUESDAY...

* WINDS...East winds 15 to 20 knots with occasionally higher 
  gusts. 

* SEAS...6 to 8 feet with occasional seas up to 10 feet. Seas 5 
  to 7 feet with occasional seas up to 9 feet after Saturday 
  afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ741-170915-
/O.CON.TJSJ.SC.Y.0047.181118T0000Z-181118T1800Z/
Mona Passage Southward to 17N-
915 PM AST Fri Nov 16 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM SATURDAY TO
2 PM AST SUNDAY...

* WINDS...East winds 15 to 20 knots with occasionally higher 
  gusts.

* SEAS...5 to 7 feet with occasional seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
639 
WHCA72 TJSJ 170822
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
422 AM AST Sat Nov 17 2018

...Hazardous seas expected to continue through the weekend...

.Surface high pressure across the central Atlantic will continue
to produce fresh winds over the regional waters. This will result
in choppy seas during the next few days. Choppy seas will
continue across the offshore Atlantic waters through early next
week.

AMZ741-171630-
/O.EXA.TJSJ.SC.Y.0046.000000T0000Z-181118T0000Z/
/O.CAN.TJSJ.SC.Y.0047.181118T0000Z-181118T1800Z/
Mona Passage Southward to 17N-
422 AM AST Sat Nov 17 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM AST THIS EVENING...

The National Weather Service in San Juan has issued a Small Craft
Advisory, which is in effect until 8 PM AST this evening. 

* WINDS...East winds 15 to 20 knots with occasionally higher 
  gusts. 

* SEAS...5 to 7 feet with occasional seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ712-722-732-171630-
/O.EXT.TJSJ.SC.Y.0046.000000T0000Z-181118T0600Z/
Coastal Waters of Northern Puerto Rico out 10 NM-
Anegada Passage Southward to 17N-
Caribbean Waters of Puerto Rico from 10 NM to 17N-
422 AM AST Sat Nov 17 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM AST SUNDAY...

* WINDS...East winds 15 to 20 knots with occasionally higher 
  gusts. 

* SEAS...5 to 7 feet with occasional seas up to 9 feet through 
  Sunday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ710-171630-
/O.EXT.TJSJ.SC.Y.0046.000000T0000Z-181121T1800Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
422 AM AST Sat Nov 17 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM AST WEDNESDAY...

* WINDS...East winds 15 to 20 knots with occasionally higher 
  gusts. 

* SEAS...6 to 8 feet with occasional seas up to 10 feet today.
  Seas 5 to 7 feet with occasional seas up to 9 feet tonight
  through Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ715-725-171630-
/O.CON.TJSJ.SC.Y.0046.000000T0000Z-181117T1800Z/
Coastal Waters of Northern USVI and Culebra out 10 NM-
Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico
out 10 NM-
422 AM AST Sat Nov 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS
AFTERNOON...

* WINDS...East winds 15 to 20 knots with occasionally higher 
  gusts. 

* SEAS...5 to 7 feet with occasional seas up to 9 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Nov 16, 3:15 PM CST, 2 hours 42 minutes earlier.

Area forecast discussion, Nov 16, 3:15 PM CST, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
515 PM AST Fri Nov 16 2018

.SYNOPSIS...Low to mid level ridge will continue northeast of the
region through next week. An upper level trough is forecast to
remain over and to the east of the Leeward islands. Moderate to
fresh trade winds will prevail across the region for the next
several days. Patches of low level moisture will move at times
with the trade winds. Diurnally induced showers are expected each
afternoon with a slight chance of thunderstorms over western PR.

&&

.SHORT TERM...Today through Sunday...

A wind surge will continue across the forecast area through at
least Saturday morning, but breezy conditions will continue across
the Caribbean waters and the northern coastal waters of PR through
the weekend. Low level moisture embedded on the trade winds will
continue to result in passing showers overnight across the USVI
and the eastern half of PR. Although drier mid to upper level air
will filter at times over the region, enough moisture through
700 mb will be enough to support afternoon convection over western
PR and from streamers across the USVI and smaller islands through
the short term period. On Sunday, models continue to suggest a
drop in overall moisture across the area, with best moisture below
850 mb. This and ridge aloft should inhibit shower coverage as
well the potential for afternoon thunderstorms over western PR.

LONG TERM...Monday through Thursday.../issued 532 AM AST Fri Nov
16 2018/

Mid to upper level ridge will hold most of the next week, under
generally fair weather conditions. The drier and more stable air
mass at mid-levels will reduce the coverage of the showers and
the probability of thunderstorms. However, weak easterly
perturbation embedded in the trade winds will briefly enhance the
diurnal shower activity Monday and Wednesday when these
pertubations are forecast to move across the eastern Caribbean.
The rest of the week expect typical weather conditions with brief
passing showers over eastern Puerto Rico and the U.S. Virgin
Islands during the morning hours, followed by some afternoon
showers over western Puerto Rico. Winds will gradually diminish as
the week progresses due a weakening of the surface high pressure
over the north central Atlantic. All in all, a drying trend and a
decrease in shower activity is forecast next week under the
influence of a mid-upper level ridge.

&&

.AVIATION...SHRA/-TSRA could cause tempo MVFR conds at TISX and
across the PR terminals through 17/00z. Mainly VFR conditions
expected through at least 17/16z. SHRA/TSRA btw 17/16z-22z could
cause tempo MVFR conds once again across the western terminals of
PR. Low level winds will continue E-ESE at 15-20 kts with lighter
land breeze variations overnight across the PR terminals.

&&

.MARINE...Choppy seas will continue through the weekend across the
regional waters. Small craft advisories continue in effect due to
seas up to 7 feet. Breezy trades will continue between 15-20 knots
through the overnight hours across most of the local waters. Moderate
to locally fresh trades will prevail through the weekend, with
higher winds across the coastal waters of the islands and over the
Anegada Passage. High risk of rip currents will continue through
at least Sunday afternoon for the northern beaches of Puerto Rico.
A moderate risk of rip currents will prevail for most of the
northern and eastern beaches of the islands through the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  77  87  77  88 /  30  30  20  20
STT  78  86  78  86 /  20  30  30  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through Sunday afternoon for North Central-
     Northeast-Northwest-San Juan and Vicinity-Southeast-Western
     Interior.

VI...High Rip Current Risk through late tonight for St Croix.

AM...Small Craft Advisory until 8 PM AST Saturday for Caribbean
     Waters of Puerto Rico from 10 NM to 17N-Coastal Waters of
     Northern Puerto Rico out 10 NM-Coastal Waters of Northern
     USVI and Culebra out 10 NM-Coastal Waters of Southern USVI
     Vieques and Eastern Puerto Rico out 10 NM-Mona Passage
     Southward to 17N.

     Small Craft Advisory until 8 PM AST Sunday for Atlantic Waters
     of Puerto Rico and USVI from 10 NM to 19.5N.

     Small Craft Advisory until 8 AM AST Sunday for Anegada Passage
     Southward to 17N.

&&

DS
Hazardous weather outlook, Nov 16, 5:31 AM CST, 12 hours 26 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo
Servicio Nacional de Meteorologia San Juan PR
555 AM AST viernes 16 de noviembre de 2018

AMZ710>745-PRZ001>013-171000-
San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-
Interior Central-Ponce y Vecindad-Noroeste- Oeste Interior-
Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Aguas cercanas y
lejanas a la costa del Atlantico y Caribe-
555 AM AST viernes 16 de noviembre de 2018

Esta perspectiva sobre las condiciones peligrosas del tiempo es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia Uno...Hoy y esta noche

.Tronadas...Existe la probabilidad de tronadas con lluvia fuerte y
vientos en rafaga breves esta tarde a traves de sectores del
noroeste de Puerto Rico.

.Inundaciones...Lluvia fuerte pudiera resultar en inundaciones
urbanas y de riachuelos donde las tronadas ocurran.

.Vientos...Se esperan vientos sostenidos en exceso de 20 MPH/17
nudos a traves de sectores costeros de Puerto Rico. Rafagas de hasta
30 mph son posiles cerca de los aguaceros mas fuertes.

.Oleaje...Se espera oleaje picado de hasta 8 pies a traves de todas
las aguas locales, excepto por las aguas costeras del oeste y sur de
Puerto Rico.

.Corrientes marinas...Existe un riesgo alto de corrientes marinas
para las playas del norte de Puerto Rico.

.Dias dos a siete...sabado a jueves

El viento y oleaje disminuiran gradualmente durante el fin de
semana, al igual que el riesgo de inundaciones. Se esperan tronadas
en el oeste de Puerto Rico el lunes y miercoles.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo, se
les exhorta a los observadores individuales a reportar vientos
fuertes, inundaciones y corrientes marinas al Servicio Nacional de
Meteorologia en San Juan.

AMZ715-725-VIZ001-002-171000-
San Tomas, San John e Islas Adyacentes-
Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes
del Caribe-
555 AM AST viernes 16 de noviembre de 2018

Esta perspectiva sobre las condiciones del tiempo peligrosas es para
las Islas Virgenes Americanas y las aguas costeras adyacentes.

.Dia Uno...Hoy y esta noche

.Vientos...Se esperan vientos sostenidos en exceso de 23
MPH/20 nudos a traves del area.

.Oleaje...Se espera oleaje picado/vigoroso de hasta 8 pies a traves
de las aguas locales. El oleaje mas alto ocurrira en las aguas mar
afuera del Atlantico y Pasaje de Anegada.

.Corrientes marinas...Existe riesgo alto de corrientes marinas para
las playas del norte y extremo este de Santa Cruz con un riesgo
moderado para el resto del area.

.Dias dos a siete...sabado a jueves

El oleaje y corrientes marinas disminuiran durante el fin de semana.
El riesgo alto de corrientes marinas regresara a Santa Cruz el luens
en la noche hasta el miercoles.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo, se
les exhorta a los observadores individuales a reportar vientos
fuertes y corrientes marinas al Servicio Nacional de Meteorologia en
San Juan.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 12:55 PM CSTAreal Flood AdvisoryJSJ2 hr

Nearby

Small Craft Advisories in Puerto Rico, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.